Incomplete character sums and a special class of permutations
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 53-63.

We present a method of bounding incomplete character sums for finite abelian groups with arguments produced by a first-order recursion. This method is particularly effective if the recursion involves a special type of permutation called an -orthomorphism. Examples of -orthomorphisms are given.

Nous donnons une méthode pour majorer des sommes incomplètes des valeurs d’un caractère d’un groupe abélien fini, en des éléments générés par une récurrence d’. Cette méthode est particulièrement explicite lorsque la récurrence implique un type spécial de permutations, appelées -orthomorphismes. Nous donnons quelques exemples de ces -orthomorphismes.

@article{JTNB_2001__13_1_53_0,
     author = {S. D. Cohen and H. Niederreiter and I. E. Shparlinski and M. Zieve},
     title = {Incomplete character sums and a special class of permutations},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {53--63},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {1},
     year = {2001},
     doi = {10.5802/jtnb.303},
     zbl = {1065.11097},
     mrnumber = {1839900},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.303/}
}
TY  - JOUR
TI  - Incomplete character sums and a special class of permutations
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2001
DA  - 2001///
SP  - 53
EP  - 63
VL  - 13
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.303/
UR  - https://zbmath.org/?q=an%3A1065.11097
UR  - https://www.ams.org/mathscinet-getitem?mr=1839900
UR  - https://doi.org/10.5802/jtnb.303
DO  - 10.5802/jtnb.303
LA  - en
ID  - JTNB_2001__13_1_53_0
ER  - 
%0 Journal Article
%T Incomplete character sums and a special class of permutations
%J Journal de Théorie des Nombres de Bordeaux
%D 2001
%P 53-63
%V 13
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.303
%R 10.5802/jtnb.303
%G en
%F JTNB_2001__13_1_53_0
S. D. Cohen; H. Niederreiter; I. E. Shparlinski; M. Zieve. Incomplete character sums and a special class of permutations. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 53-63. doi : 10.5802/jtnb.303. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.303/

[1] T. Cochrane, On a trigonometric inequality of Vinogradov. J. Number Theory 27 (1987), 9-16. | MR: 904002 | Zbl: 0629.10030

[2] J. Dénes, P.J. Owens, Some new Latin power sets not based on groups. J. Combinatorial Theory Ser. A 85 (1999), 69-82. | MR: 1659456 | Zbl: 0913.05025

[3] J. Gutierrez, H. Niederreiter, I.E. Shparlinski, On the multidimensional distribution of inversive congruential pseudorandom numbers in parts of the period. Monatsh. Math. 129 (2000), 31-36. | MR: 1741034 | Zbl: 1011.11053

[4] N.M. Korobov, On the distribution of digits in periodic fractions. Math. USSR Sbornik 18 (1972), 659-676. | MR: 424660 | Zbl: 0273.10007

[5] R. Lidl, H. Niederreiter, Finite Fields. Cambridge Univ. Press, Cambridge, 1997. | MR: 1429394 | Zbl: 0866.11069

[6] H. Niederreiter, Quasi-Monte Carlo methods and pseudo-random numbers. Bull. Amer. Math. Soc. 84 (1978), 957-1041. | MR: 508447 | Zbl: 0404.65003

[7] H. Niederreiter, I.E. Shparlinski, On the distribution of inversive congruential pseudorandom numbers in parts of the period. Math. Comp., to appear. | MR: 1836919 | Zbl: 0983.11048

[8] H. Niederreiter, I.E. Shparlinski, On the distribution and lattice structure of nonlinear congruential pseudorandom numbers. Finite Fields Appl. 5 (1999), 246-253. | MR: 1702905 | Zbl: 0942.11037

[9] H. Niederreiter, I.E. Shparlinski, Exponential sums and the distribution of inversive congruential pseudorandom numbers with prime-power modulus. Acta Arith. 92 (2000), 89-98. | MR: 1739735 | Zbl: 0949.11036

[10] H. Niederreiter, I.E. Shparlinski, On the distribution of pseudorandom numbers and vectors generated by inversive methods. Applicable Algebra Engrg. Comm. Comput. 10 (2000),189-202. | MR: 1751430 | Zbl: 0999.11040

[11] C.P. Schnorr, S. Vaudenay, Black box cryptanalysis of hash networks based on multipermutations. Advances in Cryptology - EUROCRYPT '94 (A. De Santis, ed.), Lecture Notes in Computer Science, Vol. 950, pp. 47-57, Springer, Berlin, 1995. | MR: 1479648 | Zbl: 0909.94013

[12] I.E. Shparlinski, Finite Fields: Theory and Computation. Kluwer Academic Publ., Dordrecht, 1999. | MR: 1745660 | Zbl: 0967.11052

[13] J.H. Van Lint, R.M. Wilson, A Course in Combinatorics. Cambridge Univ. Press, Cambridge, 1992. | MR: 1207813 | Zbl: 0769.05001

Cited by Sources: